Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Nov 8, 2011, 2:31 AM CST for Irion County, Tom Green County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2011, 2:31 AM CST (08:31 UTC)
- Expired
- Nov 8, 2011, 3:00 AM CST
- In force
- 29 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 9:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WFUS54 KSJT 080831 TORSJT TXC235-451-080900- /O.NEW.KSJT.TO.W.0028.111108T0831Z-111108T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 231 AM CST TUE NOV 8 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN IRION COUNTY IN WEST CENTRAL TEXAS... WESTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 300 AM CST * AT 228 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS 12 MILES WEST OF ARDEN...OR 14 MILES NORTHWEST OF MERTZON...MOVING EAST AT 40 MPH. IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE... POTENTIALLY DEADLY LIGHTNING. * THE TORNADO IS EXPECTED TO BE NEAR... ARDEN BY 245 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3160 10059 3134 10060 3138 10105 3148 10104 TIME...MOT...LOC 0830Z 250DEG 36KT 3142 10095 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Nov 7, 10:58 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 7, 10:58 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1058 PM CST MON NOV 7 2011 .AVIATION... /06Z UPDATE/ AN UPPER LEVEL STORM SYSTEM APPROACHING WEST CENTRAL TEXAS FROM THE WEST WILL PUSH A DRYLINE THROUGH THE TERMINALS FROM 09Z THROUGH 12Z...09Z-11Z FOR THE WESTERN TERMINALS...10Z-12Z FOR THE EASTERN TERMINALS. HAVE INCLUDED A TEMPO GROUP IN ALL TERMINAL FORECASTS TO ACCOMMODATE FRONTAL PASSAGE. SOUTHERLY WINDS AHEAD OF THE FRONT WILL GUST TO AROUND 25KTS AND POST FRONTAL WINDS WILL VEER TO THE WEST GUSTING TO AROUND 30KTS. FRONTAL PASSAGE WILL BE ACCOMPANIED BY THUNDERSTORMS...SOME POSSIBLY SEVERE WITH STRONG STRAIGHT LINE WINDS AND ISOLATED LARGE HAIL. THERE IS ALSO A POSSIBILITY OF ISOLATED TORNADOES. SKIES WILL CLEAR AFTER FRONTAL PASSAGE WITH VFR CONDITIONS CONTINUING THROUGH THE END OF THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 80 58 72 38 57 / 40 70 20 0 0 SAN ANGELO 83 58 71 37 59 / 30 70 10 0 0 JUNCTION 81 63 76 38 63 / 40 60 20 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Nov 7, 8:49 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 849 PM CST MON NOV 7 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-090300- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 849 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS OVERNIGHT. THE BEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR AFTER MIDNIGHT AS A SQUALL LINE DEVELOPS AND ADVANCES EAST ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...WEST WINDS OF 15 TO 25 MPH...ALONG WITH RELATIVE HUMIDITY VALUES FROM 15 TO 20 PERCENT WILL CAUSE NEAR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP GENERALLY ALONG AND WEST OF A LINE FROM STERLING CITY TO JUNCTION. A LIGHT FREEZE IS POSSIBLE THURSDAY MORNING...ESPECIALLY IN RIVER VALLEYS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER MIDNIGHT.
In the hours before
Special weather statement, Nov 8, 1:39 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
139 AM CST TUE NOV 8 2011
TXZ064-065-071-072-080830-
IRION TX-STERLING TX-TOM GREEN TX-COKE TX-
139 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CST FOR
IRION...STERLING...WESTERN TOM GREEN AND SOUTHERN COKE COUNTIES...
AT 135 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
17 MILES SOUTHWEST OF STERLING CITY TO 14 MILES NORTHEAST OF BIG
LAKE TO 9 MILES SOUTHWEST OF BIG LAKE...MOVING EAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
BARNHART BY 200 AM CST
ARDEN BY 210 AM CST
WATER VALLEY...SHERWOOD AND MERTZON BY 215 AM CST
CARLSBAD BY 220 AM CST
PEA TO DIME SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH
THIS LINE OF STORMS. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAINFALL ARE ALSO EXPECTED WITH THE STORMS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3179 10127 3179 10024 3133 10033 3110 10053
3109 10128
TIME...MOT...LOC 0735Z 270DEG 40KT 3170 10120 3133 10126
3109 10153Special weather statement, Nov 8, 1:49 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
149 AM CST TUE NOV 8 2011
TXZ049-054-080815-
FISHER TX-NOLAN TX-
149 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CST FOR FISHER
AND NOLAN COUNTIES...
AT 145 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
20 MILES SOUTH OF JAYTON TO 14 MILES EAST OF SNYDER TO 6 MILES NORTH
OF COLORADO CITY...MOVING EAST AT 35 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...WASTELLA AND US-84 NEAR
THE NOLAN-FISHER COUNTY LINE BY 200 AM CST
ROTAN BY 205 AM CST
ROSCOE...ROBY AND CAPITOLA BY 210 AM CST
LONGWORTH...BUSBY AND GANNON BY 215 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3296 10019 3274 10021 3240 10035 3237 10067
3296 10066 3297 10065 3297 10040
TIME...MOT...LOC 0748Z 259DEG 35KT 3297 10062 3266 10066
3249 10078Special weather statement, Nov 8, 1:56 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 156 AM CST TUE NOV 8 2011 TXZ076-077-080900- CROCKETT TX-SCHLEICHER TX- 156 AM CST TUE NOV 8 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CST FOR NORTHERN CROCKETT AND NORTHWESTERN SCHLEICHER COUNTIES... AT 154 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF BIG LAKE TO 20 MILES NORTHEAST OF SHEFFIELD... MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 235 AM CST US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 300 AM CST PEA SIZE HAIL AND WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO OCCUR. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR WEST CENTRAL TEXAS. LAT...LON 3108 10084 3082 10088 3080 10166 3108 10149 TIME...MOT...LOC 0755Z 263DEG 26KT 3106 10139 3085 10153
Special weather statement, Nov 8, 2:25 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CST TUE NOV 8 2011
TXZ049-054-098-113-127-080930-
FISHER TX-HASKELL TX-JONES TX-NOLAN TX-TAYLOR TX-
225 AM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 AM CST FOR
FISHER...HASKELL...JONES...NOLAN AND TAYLOR COUNTIES...
AT 223 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9
MILES WEST OF ROCHESTER TO MCCAULLEY TO 3 MILES NORTHWEST OF
MARYNEAL...MOVING EAST AT 50 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
LAKE SWEETWATER...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53
AND NEINDA BY 230 AM CST
ROCHESTER...THE INTERSECTION OF US-180 AND RANCH ROAD 126...
SAGERTON AND RULE BY 235 AM CST
NOLAN...TUXEDO AND TRENT BY 240 AM CST
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR WEST CENTRAL TEXAS.
LAT...LON 3296 9947 3295 9961 3252 9961 3251 9963
3242 9963 3224 9972 3218 10061 3280 10029
3297 10023 3297 10000 3339 10000 3341 9973
3341 9947
TIME...MOT...LOC 0825Z 265DEG 43KT 3331 9998 3281 10018
3227 10045The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:39 AM CST | Special Weather Statement | SJT | Irion, Tom Green | 51 min |
| Nov 8, 1:49 AM CST | Special Weather Statement | SJT | Fisher | 26 min |
| Nov 8, 1:56 AM CST | Special Weather Statement | SJT | Crockett | 64 min |
| Nov 8, 2:25 AM CST | Special Weather Statement | SJT | Haskell, Jones, Nolan, Taylor | 65 min |
| Nov 8, 2:48 AM CST | Special Weather Statement | SJT | Crockett, Schleicher | 57 min |
| Nov 8, 2:59 AM CST | Special Weather Statement | SJT | Haskell, Jones, Shackelford, Throckmorton | 46 min |
| Nov 8, 3:04 AM CST | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 41 min |
| Nov 8, 3:06 AM CST | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 39 min |
| Nov 8, 3:41 AM CST | Tornado Warning | SJT | Concho, Runnels, Tom Green | 34 min |
| Nov 8, 3:49 AM CST | Special Weather Statement | SJT | Shackelford, Throckmorton | 26 min |
| Nov 8, 3:58 AM CST | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 47 min |
| Nov 8, 3:59 AM CST | Special Weather Statement | SJT | Taylor | 31 min |
| Nov 8, 4:14 AM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 46 min |
| Nov 8, 4:52 AM CST | Special Weather Statement | SJT | Concho, McCulloch | 38 min |
| Nov 8, 4:59 AM CST | Special Weather Statement | SJT | Callahan | 31 min |
| Nov 8, 5:09 AM CST | Special Weather Statement | SJT | Brown | 36 min |
| Nov 8, 5:46 AM CST | Special Weather Statement | SJT | McCulloch, San Saba | 59 min |
| Nov 8, 5:53 AM CST | Special Weather Statement | SJT | Brown | 52 min |
| Nov 8, 6:48 AM CST | Special Weather Statement | SJT | San Saba | 57 min |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.